Vol. 41, No. 2, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Completely adequate neighborhood systems and metrization

Sean B. O’Reilly

Vol. 41 (1972), No. 2, 513–524
Abstract

In this paper, the notion of a completely adequate neighborhood system for a topological space is defined and used to obtain characterizations of discreteness and second countability. Certain conditions on the completely adequate neighborhood system are given which yield collection wise normality and paracompactness. The notion of a standardized topological space is introduced (the class of standardized spaces includes, among others, the separable spaces and the developable spaces) and the main theorem gives necessary and sufficient conditions for the metrizability of standardized spaces in terms of completely adequate neighborhood systems.

Mathematical Subject Classification 2000
Primary: 54E35
Milestones
Received: 26 January 1971
Revised: 26 July 1971
Published: 1 May 1972
Authors
Sean B. O’Reilly